Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
DesperateVegan

Please please please help me: severe redness

Recommended Posts

Long story short, I got put on 200mg minocycline daily along with trentinoin cream. I've been using the cream since mid January and the minocycline since around February 13th. My skin is the absolute worst it has ever been and it's hurting my mental health so much. I've already logged some of my experience with tretinoin if you want to go see it. I haven't been on it long but it's just made my skin so much worse than ever before. No matter how small the breakout is, a red mark is ALWAYS left behind and I swear they never leave. At this point I don't even care about the actual acne anymore, it's just what's left behind after it's gone down that's really hurting me . I had a bad cystic breakout on my cheek like two years ago and it's still a deep purple/red. Nothing is helping and my emotional health is declining so fast. Should I stick with the cream? Or move on to something else? I don't know what to do. Any advice would be appreciated. 

Link to comment
Share on other sites

Tretinoin should actually help the red marks/hyperpigmentation because it increases cell turnover. You really haven't been on it for very long, so I'd give it some more time. But, you could also consider asking your derm about Finacea. Finacea is great for hyperpigmentation. I've had great success using it in conjunction with tretinoin. I use Finacea in the morning and tretinoin at night. Good luck!

Link to comment
Share on other sites

Dvegan,

Stop using the tretanoin cream and stop using the minocycline. Luckily for you you have only been using the tretanoin cream for about a month and a half. The sooner you stop the better. What is happening is that the tretanoin cream is thinning out your skin. Our beautiful skin that makes us look great is our epidermis and the medication is slowly permanently taking away your epidermis. Nobody wants a fresh plumped up dermis you'll just end up with smooth red thin skin. I have an olive skin tone skin and I used tretanoin cream for 3.5 months and it just thinned out my skin leaving me with permanent red marks, permanent thin skin and blotchiness. It has been exactly two years and the redness turned to pink, my skin is still skin and I still have red marks. But it looks blended in a bit more and it doesn't bother me that much either.
What was very interesting is that I used more tretanoin cream on the right side of my face compared to my left. The left side of my face looks great compared to my right side two years later. All this proves that wherever you use tretanoin the most that area of your face will leave you with the most thin , red markskinned. Throw away all those topicals don't go on Accutane and don't use nothing on your face.
If your tempted to use something on your skin use Manuka honey from Comvita and emu oil from Montana Ranch. Put a thin layer of Manuka honey on your face, then shortly after take the Emu oil bottle out from your fridgerator and let it sit in hot water so the emu oil liquifies and put some of that emu oil on top of the Manuka honey that is already on your skin. Rub it in and let it sit there for a few hours. Or fall asleep with that on and put a towel over your pillow. Or put just Manuka honey on your face then take a shower. I still to this day put Manuka honey on my face while I work out and sweat and redness goes down a bit. I feel your pain this is why I'm sharing this with you. I went depressed cuz of the redness and red marks but what has helped me was that I made a commitment to have a daily personal relationship with Jesus Christ and I am filled with joy and peace. Shortly after going to church and being faithful to Him I landed an awesome job getting paid great money, I bought a brand new vehicle.  God gave me His confidence and amazingly to find out there are three girls in my church who want to court me so they can marry me. I just have to figure out which one it's going to be. All these factors have made me completely careless about these red marks and redness even though I see them in the mirror everyday. As for acne goes the best thing you can do is not worry about them stress and anxiety will cause more pimples and acne. Just eat healthy like paleo diet or something. But for me personally the biggest cause of acne was being depressed and suffering from anxiety cuz of the way tretanoin changed my skin. When I let it go and stopped caring I stopped getting acne amazing! Eating healthy is a big help but if your eating healthy and being depressed or worried about your skin you will still get acne.
I wish you the best
I hope this helps you :-)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×